Nothing I haven’t already said before: ADHD Medication May Lead to Psychotic Symptoms in Some Children

I’ve talked about this numerous times. So this is just more grist for the mill. I might add this is not unique to children it happens to adults too.

In Psychiatric Times:

Medications used to treat ADHD in children may lead to psychotic symptoms and hallucinations, according to Dr Andrew Mosholder of the US Food and Drug Administration and colleagues.

The researchers looked at 49 randomized, controlled clinical trials in the pediatric development programs for ADHD products and found evidence of psychosis or mania linked with almost every one of the eight ADHD medications/compounds studied (including extended release variations, tablets and transdermal patches). Although there were no reports of such reactions in patients on placebo, the overall rate was 1.48 events per 100 person-years for those on the ADHD medications.

In data from manufacturer postmarketing studies, the researchers found 865 unique reports describing symptoms of psychosis or mania; the majority of the cases were pediatric and nearly half were children age 10 years old or younger. Symptom resolution resulted in 25% to 59% of cases after medication discontinuation.

Comments are closed.

Blog at WordPress.com.

Up ↑

%d bloggers like this: